Alert archive / Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 72, NWS Blacksburg, VA

May 29, 20194 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2019, 5:26 PM EDT for 4 counties in Virginia. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2019, 5:26 PM EDT (21:26 UTC)
Expired
May 29, 2019, 6:15 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, VA, Campbell County, VA, Franklin County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:30 PM EDTTSTM WND DMG1 Sse Chamblissburg, VATREE DOWN ON TRAILER ON BRUNO DRIVE. NO INJURIES REPORTED.
May 29, 5:34 PM EDTTSTM WND DMG2 Se Chamblissburg, VAMULTIPLE TREES DOWN BETWEEN SANDY LEVEL RD AND GOODVIEW RD.
May 29, 5:36 PM EDTTSTM WND DMG3 Ese Chamblissburg, VAWSLS VIEWER REPORTED SHATTERED WINDOWS TO A RESIDENCE ON EMMAUS CHURCH RD IN MONETA. TIME ESTIMATED FROM RADAR.
May 29, 5:38 PM EDTTSTM WND DMG6 Nne Moneta, VATREE DOWN ON JOPPA MILL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:41 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

897 
WUUS51 KRNK 292126
SVRRNK
VAC019-031-067-143-292215-
/O.NEW.KRNK.SV.W.0072.190529T2126Z-190529T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
526 PM EDT Wed May 29 2019

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Campbell County in central Virginia...
  Northwestern Pittsylvania County in south central Virginia...
  Southern Bedford County in south central Virginia...
  Northeastern Franklin County in west central Virginia...

* Until 615 PM EDT

* At 526 PM EDT, a severe thunderstorm was located over Goodview,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Bedford...
  Altavista...
  Hurt...
  Stewartsville...
  and Huddleston.

This includes The following Location The National D-Day Memorial.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3705 7921 3702 7957 3712 7986 3722 7986
      3723 7984 3726 7985 3730 7985 3730 7984
      3731 7985 3732 7984 3734 7980 3736 7978
      3730 7916
TIME...MOT...LOC 2126Z 280DEG 27KT 3723 7974 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
2 follow-up statements
185 
WWUS51 KRNK 292145
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
545 PM EDT Wed May 29 2019

VAC067-292154-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-190529T2215Z/
Franklin VA-
545 PM EDT Wed May 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN FRANKLIN COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central, southwestern and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3705 7921 3706 7956 3711 7964 3716 7968
      3715 7969 3716 7969 3715 7970 3716 7971
      3719 7972 3719 7976 3721 7978 3736 7978
      3730 7916
TIME...MOT...LOC 2144Z 280DEG 27KT 3721 7957 

$$

VAC019-031-143-292215-
/O.CON.KRNK.SV.W.0072.000000T0000Z-190529T2215Z/
Campbell VA-Pittsylvania VA-Bedford VA-
545 PM EDT Wed May 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
SOUTHWESTERN CAMPBELL...NORTH CENTRAL PITTSYLVANIA AND SOUTHERN
BEDFORD COUNTIES...

At 544 PM EDT, a severe thunderstorm was located near Moneta, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Bedford...
Altavista...
Hurt...
Moneta...
and Huddleston.

This includes The following Location The National D-Day Memorial.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3705 7921 3706 7956 3711 7964 3716 7968
      3715 7969 3716 7969 3715 7970 3716 7971
      3719 7972 3719 7976 3721 7978 3736 7978
      3730 7916
TIME...MOT...LOC 2144Z 280DEG 27KT 3721 7957 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
406 
WWUS51 KRNK 292211
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
611 PM EDT Wed May 29 2019

VAC019-031-143-292221-
/O.EXP.KRNK.SV.W.0072.000000T0000Z-190529T2215Z/
Campbell VA-Pittsylvania VA-Bedford VA-
611 PM EDT Wed May 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN CAMPBELL...NORTH CENTRAL PITTSYLVANIA AND SOUTHERN
BEDFORD COUNTIES WILL EXPIRE AT 615 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central, southwestern and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3705 7921 3706 7956 3711 7964 3716 7968
      3715 7969 3716 7969 3715 7970 3716 7971
      3719 7972 3719 7976 3721 7978 3736 7978
      3730 7916
TIME...MOT...LOC 2211Z 280DEG 27KT 3718 7937 

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:52 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 29, 3:52 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
352 PM EDT Wed May 29 2019

.SYNOPSIS...
The upper ridge of high pressure that has been over our region will
transition to a broad trough by the weekend. This will mean a trend
towards slightly cooler temperatures with better chances of daily
showers and storms. A strong cold front will approach the region on
Wednesday, bringing an even greater increase in showers and storms
to the area.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 345 PM EDT Wednesday...

SVR Thunderstorm Watch #294 in effect until 8PM for all counties
and Independent Cities along and west of the Blue Ridge. Main
threat is damaging wind.

Through Thursday afternoon, the upper level ridge that has been
parked over Florida, north into the southern Appalachians, will
have its northern extent flattened but the progression of a
strong shortwave trough moving eastward through the Ohio Valley.
This transition will have the effect of bringing a round of
showers and storms to the region late this afternoon into the
evening hours, especially across western and northern parts of
the region. The line of showers and storms is expected to
decrease in coverage as the activity crosses east of the crest
of the Blue Ridge. While coverage is expected to trend to
scattered coverage, there will be the potential for some of the
storms to contain very gusty winds and hail as the activity
progresses through our entire region.

With the weakening ridge will come a greater potential for
additional showers and storms across our area, especially the far
northern sections of the region throughout the night, and then
across western and northern sections of the area during the day
Thursday. A weakening ridge will also mean a trend toward slightly
cooler temperatures. This will become more realized as we head into
the weekend, but for Thursday it will mean highs perhaps a degree or
two cooler as compared to those of today.

Low temperatures tonight will be in the neighborhood of the low to
mid 60s across the mountains with mid to upper 60s across the
Piedmont. High temperatures on Thursday will average the low to mid
80s over the mountains with readings around 90 to the lower 90s over
the Piedmont.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 200 PM EDT Wednesday...

Persistent upper ridge anchored over the Southeast will continue to
weaken and sink southward further into the Gulf/Caribbean allowing
the westerlies to better penetrate farther south. Active frontal
system will drift south into our region Thursday night into Friday.
A second front will cross the area later in the weekend.

Convergence along the front will support scattered showers and
thunderstorms. The moderately strong westerly flow aloft will
increase the potential for organization.  For now will entertain
chance pops Friday, with low confidence on timing, outflow
boundaries from any MCS activity at that time dictating outcome. All
of the synoptic models indicate a distinct short wave, remnants of
the trough in the rockies, which is forecast to cross the Mid-
Atlantic region Friday, but a lot will depend on whether the
atmosphere can recharge thermodynamically from any convective
remnants that may have already deflated the CAPE from Thursday.

Saturday may actually turn out dry as models suggest we will be
between upper disturbances and surface fronts, with a second front
forecast to pass through the area Sunday.  However, since the first
front will not completely scour the low level moisture, will
maintain at least slight chance pops Saturday to account for pop-up
thundershowers which would be favored during the peak heating of the
afternoon.

Overall, temperatures will be lower compared to the heat from
earlier in the week. Until the second frontal passage Sunday,
dewpoints will remain elevated, supporting high humidity.  Highs
Friday and Saturday will generally feature 70s in the mountains to
mid 80s piedmont, and lows 50s/60s respectively.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Wednesday...

An upper low over eastern Canada is forecast to amplify early next
week. The associated front will move south through the eastern CONUS
Sunday with a change in airmass resulting in cooler temperatures for
our area Monday and Tuesday.  The passage of the front Sunday will
bring an opportunity for more showers and thunderstorms, followed by
dry weather Monday, and possibly Tuesday. Return flow will bring
moisture back into the area by mid-week, temperatures moderating.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 145 PM EDT Wednesday...

The vast majority of the area will experience VFR conditions
through the conclusion of the valid TAF forecast period ending
18Z/2PM Thursday. The exception will be areas under and near
showers and storms that will advance into the region in
association with a shortwave trough crossing the mid-Atlantic
region this afternoon and evening. Showers and storms will
become more numerous across primarily the western and northern
sections of the region as we progress through this time portion
of the forecast. This will be the area where sub-VFR conditions
will be possible, many of which, will be limited in time to
period it takes for the precipitation to move across the area.
While isolated pockets of late night/early morning fog will be
possible, the vast majority of the region will be fog-free.

Precipitation is expected to end later this evening for most of
the region. The exception will be some lingering patchy showers
or storms across parts of southeast West Virginia. Isolated to
scattered showers and storms will return across southeast West
Virginia and neighboring sections of southwest Virginia by late
morning Thursday.

Winds will remain southwest through the remainder of the
daylight hours around 10kts across the mountains with gusts in
the 15 to 20kt range over the mountains. Winds will decrease
after sunset. Light southwest or variable winds are forecast
across the Piedmont. Winds will increase again from the w-sw
towards midday Thursday with gusts again near 20kts across the
mountains.

Confidence in the above aviation forecast is moderate to high.
The biggest question will be whether or not fog will be more
prevalent tonight than expected.

Extended Aviation Discussion...

The most notable feature during the period of Thursday night
through Monday will be a transition in the prevailing synoptic
pattern across the country. The upper ridge over the eastern
U.S. will be replaced by a broader long wave trough. This
transition will allow for a greater potential for day-to-day
showers and storms, thus sub-VFR conditions, across the area.
This would also include late night and early morning mountain an
river valley fog, and fog in those areas that receive
substantial rain the day prior.

Confidence in the weather elements of the extended portion of
the aviation discussion is moderate.

&&

.CLIMATE...
As of 1140 PM EDT Tuesday...

Here are the record high and record warm lows for Wednesday and
Thursday for our various climate stations.

Climate Records Summary

Wednesday 05/29/2019
Site  MaxT Year  HiMin Year
KBLF    89 1923     66 1948
KDAN   100 1941     69 1996
KLYH    95 1941     69 1914
KROA    97 1941     69 1991
KRNK    87 2006     64 2018

Thursday 05/30/2019
Site  MaxT Year  HiMin Year
KBLF    89 2011     67 2018
KDAN    99 1918     71 2018
KLYH    95 1895     70 2018
KROA    94 2011     71 2018
KRNK    90 2011     66 2018

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...PM
LONG TERM...PM
AVIATION...DS
CLIMATE...DS
Hazardous weather outlook, May 29, 3:55 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
355 PM EDT Wed May 29 2019

NCZ001>006-018>020-302000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-
355 PM EDT Wed May 29 2019

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are expected late this afternoon and early
evening. A couple of the storms may produce damaging winds, with
hail a secondary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-302000-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
355 PM EDT Wed May 29 2019

...SEVERE THUNDERSTORM WATCH 294 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ043>047-058-059-302000-
Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
355 PM EDT Wed May 29 2019

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected late this afternoon and early
evening. A few of the storms may produce damaging winds, with hail a
secondary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 29, 5:01 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
501 PM EDT Wed May 29 2019

VAZ034-035-045-046-292130-
Amherst-Campbell-Bedford-Appomattox-
501 PM EDT Wed May 29 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AMHERST, EASTERN
BEDFORD, NORTHERN CAMPBELL AND WESTERN APPOMATTOX COUNTIES AND THE
CITY OF LYNCHBURG...

Until 530 PM EDT.

At 500 PM EDT, a strong thunderstorm was located over Boonsboro,
moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lynchburg...
Concord...
Forest...
Rustburg...
and Madison Heights.

This includes The following Locations Liberty University and
Lynchburg Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3734 7934 3751 7933 3755 7893 3729 7896
TIME...MOT...LOC 2100Z 270DEG 29KT 3742 7923

Loconto
Local storm report, May 29, 5:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     1 E ALDERSON            37.73N 80.64W
05/29/2019                   GREENBRIER         WV   911 CALL CENTER

            POWER LINES DOWN ON MONROE ST IN ALDERSON.

&&
Local storm report, May 29, 5:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NW SPANISHBURG        37.47N 81.15W
05/29/2019  M1.00 INCH       MERCER             WV   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 2 NW
            SPANISHBURG. QUARTER SIZE HAIL ON NUBBINS
            RIDGE. SIDING AND SHINGLES ALSO BLOWN OFF
            HOUSE.

&&
Local storm report, May 29, 5:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
518 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     1 SSE GLENRAY           37.70N 80.66W
05/29/2019                   MONROE             WV   PUBLIC

            SOCIAL MEDIA PHOTO SHOWS MULTIPLE LARGE
            LIMBS DOWN. TIME ESTIMATED BY RADAR.

&&
Local storm report, May 29, 5:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     1 E GAP MILLS           37.57N 80.41W
05/29/2019                   MONROE             WV   911 CALL CENTER

            TREES DOWN COUNTY WIDE IN MONROE COUNTY.

&&
Local storm report, May 29, 5:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 W MARION              36.84N 81.52W
05/29/2019                   SMYTH              VA   911 CALL CENTER

            TREES AND POWER LINES DOWN COUNTY WIDE IN
            SMYTH COUNTY.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:48 PM EDTSpecial Weather StatementRNKRoanoke42 min
May 29, 2:20 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte25 min
May 29, 2:45 PM EDTSpecial Weather StatementRNKGiles45 min
May 29, 2:48 PM EDTSpecial Weather StatementRNKBath42 min
May 29, 3:25 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Smyth, Tazewell, Wythe95 min
May 29, 3:46 PM EDTSpecial Weather StatementRNKHalifax44 min
May 29, 3:58 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington32 min
May 29, 4:08 PM EDTSpecial Weather StatementRNKGiles, Montgomery37 min
May 29, 4:11 PM EDTSpecial Weather StatementRNKBotetourt34 min
May 29, 4:13 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington47 min
May 29, 4:31 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford44 min
May 29, 4:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, Giles, City of Covington39 min
May 29, 4:52 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Roanoke, City of Salem38 min
May 29, 4:55 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Craig, Giles, Grayson, Montgomery and 5 more65 min
May 29, 5:01 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
May 29, 5:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bedford, Botetourt, Craig, Rockbridge, City of Covington49 min
May 29, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more25 min
May 29, 5:47 PM EDTSpecial Weather StatementRNKCharlotte43 min
May 29, 5:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Buckingham, Rockbridge, City of Buena Vista, City of Lexington1 min
May 29, 5:55 PM EDTSpecial Weather StatementRNKPittsylvania50 min
May 29, 5:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington50 min
May 29, 6:00 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Henry, Patrick and 3 more60 min
May 29, 6:10 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania65 min
May 29, 6:35 PM EDTAreal Flood AdvisoryRNKFranklin, Henry, Patrick110 min
May 29, 6:55 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville and 1 more82 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.